Alert archive / California / Frost Advisories in 2026

Frost Advisory 6, NWS Eureka, CA

March 26, 2026Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Mar 26, 2026, 11:55 AM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Mar 27, 2026, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 11:55 AM PDT (18:55 UTC)
In effect from
Mar 27, 2026, 3:00 AM PDT
Expired
Mar 27, 2026, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.9 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS76 KEKA 261855
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1155 AM PDT Thu Mar 26 2026

CAZ110>113-270530-
/O.NEW.KEKA.FR.Y.0006.260327T1000Z-260327T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Redwood Valley, Boonville, Covelo, Potter Valley, Willits,
and Calpella
1155 AM PDT Thu Mar 26 2026

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ101-103-270530-
/O.NEW.KEKA.FR.Y.0006.260327T1100Z-260327T1500Z/
Coastal Del Norte-Northern Humboldt Coast-
Including Fieldbrook and Ft Dick
1155 AM PDT Thu Mar 26 2026

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...Del Norte and Northern Humboldt Coast.

* WHEN...From 4 AM to 8 AM PDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
2 follow-up statements
541 
WWUS76 KEKA 270521
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1021 PM PDT Thu Mar 26 2026

CAZ110>113-271330-
/O.CON.KEKA.FR.Y.0006.260327T1000Z-260327T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Redwood Valley, Boonville, Potter Valley, Calpella,
Willits, and Covelo
1021 PM PDT Thu Mar 26 2026

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ101-103-271330-
/O.CON.KEKA.FR.Y.0006.260327T1100Z-260327T1500Z/
Coastal Del Norte-Northern Humboldt Coast-
Including Ft Dick and Fieldbrook
1021 PM PDT Thu Mar 26 2026

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Del Norte and Northern Humboldt Coast.

* WHEN...From 4 AM to 8 AM PDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
498 
WWUS76 KEKA 271613
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
913 AM PDT Fri Mar 27 2026

CAZ110>113-271715-
/O.EXP.KEKA.FR.Y.0006.000000T0000Z-260327T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Redwood Valley, Boonville, Willits, Potter Valley, Covelo,
and Calpella
913 AM PDT Fri Mar 27 2026

...FROST ADVISORY HAS EXPIRED...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 26, 12:02 AM PDT, 11 hours 53 minutes earlier.

Area forecast discussion, Mar 26, 12:02 AM PDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1202 AM PDT Thu Mar 26 2026

.SYNOPSIS...Breezy to strong north and northeast winds are expected
through Thursday night. Dry conditions with above normal high
temperatures are expected for the interior through the weekend.
Potential for significant precipitation will return next week.

&&

.DISCUSSION...Colder weather conditions are expected into early
Thursday under a slightly cooler air mass and drying offshore flow.
Frost advisories have been issued for the valleys of Mendocino
County and to a lesser extent (areal coverage wise) northern Lake.
Coastal areas are not as certain with low cloud cover and gusty
winds hindering the longwave cooling through the night. Offshore
winds and increasing subsidence should result in lower dewpoints
through the night and pockets for frost will be possible (50%
chance). Interior portions of Humboldt and Del Norte are 6 days from
the start of the growing season (Apr 1) while Trinity County is 21
days away (Apr 15). That is why frost/freeze products have not been
issued for these Counties. Now looking at apparent temperatures for
SW Humboldt, it does look to satisfy criteria for a cold weather
advisory with wind chills less than 30F and strong northerly winds
(gusts > 40 mph) over mostly the higher terrain.

Otherwise, dry and stable weather is expected for the remainder of
this week into the weekend. Generally above normal high temperatures
and areas of minor heat risk are forecast for mostly the interior as
a broad flat ridge aloft dominates. The warmest locations will
continue to be in Lake, Trinity and interior Mendocino Counties
where max temps are projected to peak into the upper 70s to mid 80s
Thu and Fri. This is still 10-15F above late March averages.
Overnight lows will remain seasonably chilly with perhaps some
valley sites cooling into the lower to mid 30's. Overnight
temperatures will remain elevated in the 50s and 60s in the thermal
belts and over the high ridges where breezy E-NE winds persist
through the night. No huge changes are anticipated at this time this
weekend with above normal daytime highs likely continuing Sat and
Sun. Coastal stratus may return this weekend and increase as the
offshore wind abate.

Longer range models and national blend of models continue to trend
wetter and colder next week, Monday March 30 to Friday, April 3rd.
Higher end scenario (90th percentile) suggests multiple inches of
rain (> 2 to 5 inches) spread out over 3-days while a lower end
scenario (10th percentile) would yield an inch or less over the same
3-days. There are many unknowns like how much rain over what time
interval and the duration. This far out it is hard to pin point, but
there are signs in the model data. Snow levels will eventually fall
by mid week too. How quickly and how low remains to be seen as well.
If the cold core aloft dips far enough south we could definitely see
some low top thunderstorms and small hail. March is usually the max
on average for small hail. This is the first promising sign for
significantly cooler and wetter weather I have seen in quite
sometime. We will continue to message these hazards via weather
story posts to give folks as much heads up as possible. You may
think summer has arrived early this year considering how warm and
dry it has been lately. However, the wet season is not over just
yet. Stay tuned for more details.

&&

.AVIATION...Gusty north winds will continue through the TAF period
with the gustiest winds along the coast, at coastal headlands, and
exposed ridges. Despite fresh moisture, north wind will most likely
keep conditions too mixed to form low fog or clouds with a less than
10% chance of any IFR conditions; however, periodic MVFR ceilings
could occur at terminals around Humboldt Bay. Mainly VFR
conditions will persist.

&&

.MARINE...North winds will continue to increase to gale force
conditions in the outer waters by very early this morning. Slightly
weaker, near gale conditions are likely in the inner waters.
Similarly strong winds will continue until early Friday with
gradually weakening north winds into the weekend.

Short period seas will rapidly build alongside the winds with steep
waves over 15 feet in the outer waters during the day today. Despite
mostly sub-gale winds in the inner waters, still strong winds
combined with wave energy from the outer waters will still create
steep, hazardous short period seas over 10 feet. Steep seas will
begin to fall alongside weakening winds Friday. /JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 4 AM to 8 AM PDT this morning for
     CAZ101-103.

     Cold Weather Advisory until 9 AM PDT this morning for
     CAZ104.

     Frost Advisory until 9 AM PDT this morning for CAZ109>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until 6 AM PDT Friday for PZZ450-455.

     Gale Warning until 6 AM PDT Friday for PZZ470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Frost Advisories in California, 2026Every frost advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.